RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 1973, Volume 28, Issue 1(169), Pages 3–64 (Mi umn4834)  

This article is cited in 87 scientific papers (total in 87 papers)

Spectra of random self adjoint operators

L. A. Pastur


Abstract: This survey contains an exposition of the results obtained in the studying the spectra of certain classes of random operators. It consists of three chapters. In the introductory Chapter I we survey some of the pioneering papers (two, in particular), which have sufficient depth of content to suggest the natural problems to be considered in this field. In Chapter II we study the distribution of the eigenvalues for ensembles of random matrices, for instance, the sum of one-dimensional projection operators onto random vectors uniformly and independently distributed over the surface of the $n$-dimensional unit sphere. We show that as $n\to\infty$, the eigenvalue distribution ceases to be random and can be determined as the solution of a certain functional equation. Chapter III deals with the Schrödinger equation with a random potential. We establish ergodic properties of certain random quantities, constructed from the eigenvalues and eigenfunctions of this equation, and we study the distribution of eigenvalues in the cases when the potential is a Gaussian random field and a homogeneous Markov process.

Full text: PDF file (3104 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 1973, 28:1, 1–67

Bibliographic databases:

UDC: 517.4
MSC: 47B80, 47B25, 47B06, 15A52, 47B36, 81Q05
Received: 11.07.1972

Citation: L. A. Pastur, “Spectra of random self adjoint operators”, Uspekhi Mat. Nauk, 28:1(169) (1973), 3–64; Russian Math. Surveys, 28:1 (1973), 1–67

Citation in format AMSBIB
\Bibitem{Pas73}
\by L.~A.~Pastur
\paper Spectra of random self adjoint operators
\jour Uspekhi Mat. Nauk
\yr 1973
\vol 28
\issue 1(169)
\pages 3--64
\mathnet{http://mi.mathnet.ru/umn4834}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=406251}
\zmath{https://zbmath.org/?q=an:0268.60034|0277.60049}
\transl
\jour Russian Math. Surveys
\yr 1973
\vol 28
\issue 1
\pages 1--67
\crossref{https://doi.org/10.1070/RM1973v028n01ABEH001396}


Linking options:
  • http://mi.mathnet.ru/eng/umn4834
  • http://mi.mathnet.ru/eng/umn/v28/i1/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. F. A. Berezin, “Some remarks on the wigner distribution”, Theoret. and Math. Phys., 17:3 (1973), 1163–1171  mathnet  crossref  mathscinet  zmath
    2. A. I. Gusev, “The state density and other spectral invariants of selfadjoint elliptic operators with random coefficients”, Math. USSR-Sb., 33:2 (1977), 185–202  mathnet  crossref  mathscinet  zmath  isi
    3. A. I. Gusev, “State density of self-adjoint elliptic operators with stochastic coefficients”, Funct. Anal. Appl., 11:3 (1977), 221–223  mathnet  crossref  mathscinet  zmath
    4. B. V. Fedosov, M. A. Shubin, “The index of random elliptic operators. I”, Math. USSR-Sb., 34:5 (1978), 671–699  mathnet  crossref  mathscinet  zmath
    5. S. M. Kozlov, “Averaging of random operators”, Math. USSR-Sb., 37:2 (1980), 167–180  mathnet  crossref  mathscinet  zmath  isi
    6. M. A. Shubin, “The spectral theory and the index of elliptic operators with almost periodic coefficients”, Russian Math. Surveys, 34:2 (1979), 109–157  mathnet  crossref  mathscinet  zmath
    7. Hervé Kunz, Bernard Souillard, “Sur le spectre des opérateurs aux différences finies aléatoires”, Comm Math Phys, 78:2 (1980), 201  crossref  mathscinet  zmath  isi
    8. P. E. Dedik, M. A. Shubin, “Random pseudodifferential operators and the stabilization of solutions of parabolic equations with random coefficients”, Math. USSR-Sb., 41:1 (1982), 33–52  mathnet  crossref  mathscinet  zmath
    9. T. A. Brody, J. B. French, P. A. Mello, A. Pandey, S. S. M. Wong, “Random-matrix physics: spectrum and strength fluctuations”, Rev Mod Phys, 53:3 (1981), 385  crossref  mathscinet  adsnasa  isi
    10. Werner Kirsch, Fabio Martinelli, “On the spectrum of Schrödinger operators with a random potential”, Comm Math Phys, 85:3 (1982), 329  crossref  mathscinet  zmath  isi
    11. J L van Hemmen, J Phys A Math Gen, 15:12 (1982), 3891  crossref  mathscinet  adsnasa  isi
    12. T Plefka, J Phys A Math Gen, 15:6 (1982), 1971  crossref  mathscinet  adsnasa  isi
    13. W Kirsch, F Martinelli, J Phys A Math Gen, 15:7 (1982), 2139  crossref  mathscinet  zmath  adsnasa  isi
    14. S. A. Molčanov, H. Seidel, “Spectral properties of the general Sturm-Liouville equation with random coefficients I”, Math Nachr, 109:1 (1982), 57  crossref  mathscinet  zmath  isi
    15. M. Thompson, “The state density of elliptic operators with random potentials”, Annali di Matematica, 131:1 (1982), 29  crossref  mathscinet  zmath  isi
    16. S. M. Kozlov, “The distribution of the eigenvalues of differential operators in large domains”, Russian Math. Surveys, 37:5 (1982), 180–181  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    17. Werner Kirsch, Fabio Martinelli, “Large deviations and Lifshitz singularity of the integrated density of states of random Hamiltonians”, Comm Math Phys, 89:1 (1983), 27  crossref  mathscinet  zmath  isi
    18. T. E. Bogorodskaya, M. A. Shubin, “A variational principle for the density of states of random pseudodifferential operators, and its applications”, Funct. Anal. Appl., 17:2 (1983), 133–134  mathnet  crossref  mathscinet  zmath  isi
    19. S. M. Kozlov, M. A. Shubin, “On the coincidence of the spectra of random elliptic operators”, Math. USSR-Sb., 51:2 (1985), 455–471  mathnet  crossref  mathscinet  zmath
    20. Bernard Souillard, “Electrons in random and almost-periodic potentials”, Physics Reports, 103:1-4 (1984), 41  crossref
    21. René Carmona, “One-dimensional Schrödinger operators with random potentials: A survey”, Acta Appl Math, 4:1 (1985), 65  crossref  mathscinet  zmath  isi
    22. V. L. Girko, “Spectral theory of random matrices”, Russian Math. Surveys, 40:1 (1985), 77–120  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    23. M. V. Novitskii, “On the recovery, from a countable collection of polynomial conservation laws, of action variables for the KdV equation in the class of almost periodic functions”, Math. USSR-Sb., 56:2 (1987), 417–428  mathnet  crossref  mathscinet  zmath
    24. W. Kirsch, “On a class of random Schrödinger operators”, Advances in Applied Mathematics, 6:2 (1985), 177  crossref
    25. Ludwig Arnold, George Papanicolaou, Volker Wihstutz, “Asymptotic Analysis of the Lyapunov Exponent and Rotation Number of the Random Oscillator and Applications”, SIAM J Appl Math, 46:3 (1986), 427  crossref  mathscinet  zmath  isi
    26. J. Droese, W. Kirsch, “The effect of boundary conditions on the density of states for random Schrödinger operators”, Stochastic Processes and their Applications, 23:1 (1986), 169  crossref
    27. F. Martinelli, E. Scoppola, “Introduction to the mathematical theory of Anderson localization”, La Rivista Del Nuovo Cimento Series 3, 10:10 (1987), 1  crossref  mathscinet  zmath  isi
    28. M.M. Kłosek-Dygas, B.J. Matkowsky, Z. Schuss, “A first passage time approach to stochastic stability of nonlinear oscillators”, Physics Letters A, 130:1 (1988), 11  crossref
    29. Carlos R. Handy, Giorgio Mantica, J. B. Gibbons, “Quantization of lattice Schrödinger operators via the trigonometric moment problem”, Phys Rev A, 39:7 (1989), 3256  crossref  mathscinet  isi
    30. V. L. Girko, “Asymptotics of the distribution of the spectrum of random matrices”, Russian Math. Surveys, 44:4 (1989), 3–36  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    31. W. Kirsch, L. A. Pastur, “The large-time asymptotics of some Wiener integrals and the interband light absorption coefficient in the deep fluctuation spectrum”, Comm Math Phys, 132:2 (1990), 365  crossref  mathscinet  zmath  adsnasa  isi  elib
    32. H. Englisch, W. Kirsch, M. Schröder, B. Simon, “Random Hamiltonians ergodic in all but one direction”, Comm Math Phys, 128:3 (1990), 613  crossref  mathscinet  zmath  adsnasa  isi
    33. V. L. Girko, “Limit Theorems for Maximal and Minimal Eigenvalues of Random Matrices”, Theory Probab Appl, 35:4 (1990), 680  mathnet  crossref  mathscinet  zmath  isi
    34. Henrique Dreifus, Abel Klein, “Localization for random Schrödinger operators with correlated potentials”, Comm Math Phys, 140:1 (1991), 133  crossref  mathscinet  zmath  isi
    35. L. A. Pastur, “On the universality of the level spacing distribution for some ensembles of random matrices”, Lett Math Phys, 25:4 (1992), 259  crossref  mathscinet  zmath  adsnasa  isi
    36. S. A. Molchanov, L. A. Pastur, A. M. Khorunzhii, “Limiting eigenvalue distribution for band random matrices”, Theoret. and Math. Phys., 90:2 (1992), 108–118  mathnet  crossref  mathscinet  zmath  isi
    37. A. M. Khorunzhy, L. A. Pastur, “Limits of infinite interaction radius, dimensionality and the number of components for random operators with off-diagonal randomness”, Comm Math Phys, 153:3 (1993), 605  crossref  mathscinet  zmath  adsnasa  isi
    38. V. L. Girko, “Asymptotics of eigenvalues of symmetric random matrices”, Math. Notes, 54:2 (1993), 769–779  mathnet  crossref  mathscinet  zmath  isi
    39. V. L. Girko, “The canonical spectral equation for singular spectral functions of random matrices”, Russian Math. Surveys, 48:3 (1993), 163–179  mathnet  crossref  mathscinet  zmath  adsnasa  isi
    40. Rainer Hempel, Werner Kirsch, “On the integrated density of states for crystals with randomly distributed impurities”, Comm Math Phys, 159:3 (1994), 459  crossref  mathscinet  zmath  isi
    41. M. A. Shubin, “Discrete Magnetic Laplacian”, Comm Math Phys, 164:2 (1994), 259  crossref  mathscinet  zmath  adsnasa  isi  elib
    42. V. L. Girko, “Canonical Spectral Equation”, Theory Probab Appl, 39:4 (1994), 685  mathnet  crossref  mathscinet  zmath  isi
    43. A Khorunzhy, B Khoruzhenko, L Pastur, J Phys A Math Gen, 28:1 (1995), L31  crossref  mathscinet  zmath  adsnasa  isi
    44. A. Boutet de Monvel, M. V. Shcherbina, “On the norm of random matrices”, Math. Notes, 57:5 (1995), 475–484  mathnet  crossref  mathscinet  zmath  isi
    45. Abel Klein, “Spreading of wave packets in the Anderson model on the Bethe Lattice”, Comm Math Phys, 177:3 (1996), 755  crossref  mathscinet  zmath  isi
    46. Ya. G. Sinai, A. B. Soshnikov, “A Refinement of Wigner's Semicircle Law in a Neighborhood of the Spectrum Edge for Random Symmetric Matrices”, Funct. Anal. Appl., 32:2 (1998), 114–131  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    47. Abel Klein, “Extended States in the Anderson Model on the Bethe Lattice”, Advances in Mathematics, 133:1 (1998), 163  crossref
    48. Martin Rehker, Reinhold Oppermann, J Phys Condens Matter, 11:6 (1999), 1537  crossref  isi
    49. T Plefka, “Dynamic linear response of the SK spin glass coupled microscopically to a bath”, J Phys A Math Gen, 35:41 (2002), 8691  crossref  mathscinet  zmath  isi  elib
    50. T Plefka, “Modified TAP equations for the SK spin glass”, Europhys Lett, 58:6 (2002), 892  crossref  adsnasa  isi
    51. T. Plefka, “Modified Thouless-Anderson-Palmer equations for the Sherrington-Kirkpatrick spin glass: Numerical solutions”, Phys Rev B, 65:22 (2002), 224206  crossref  adsnasa  isi
    52. V. L. Girko, “Thirty years of the Central Resolvent Law and three laws on the 1/n expansion for resolvent of random matrices”, rand oper stoch equ, 11:2 (2003), 167  crossref  mathscinet  zmath
    53. A. Crisanti, L. Leuzzi, G. Parisi, T. Rizzo, “Complexity in the Sherrington-Kirkpatrick model in the annealed approximation”, Phys Rev B, 68:17 (2003), 174401  crossref  adsnasa  isi
    54. P. Šeba, “Random Matrix Analysis of Human EEG Data”, Phys Rev Letters, 91:19 (2003), 198104  crossref  adsnasa  isi
    55. J. C. Flores, “Classical limit for electronic disordered systems: spectral tails and thermodynamical properties”, phys stat sol (b), 239:1 (2003), 168  crossref  adsnasa  isi
    56. F. Gotze, A. N. Tikhomirov, “Rate of Convergence to the Semicircular Law for the Gaussian Unitary Ensemble”, Theory Probab. Appl, 47:2 (2003), 323  mathnet  crossref
    57. V. L. Girko, “The Strong Circular Law. Twenty years later. Part I”, rand oper stoch equ, 12:1 (2004), 49  crossref  mathscinet  zmath
    58. V. L. Girko, “The Strong Circular Law. Twenty years later. Part II”, rand oper stoch equ, 12:3 (2004), 255  crossref  mathscinet  zmath
    59. J. Math. Sci. (N. Y.), 133:3 (2006), 1257–1276  mathnet  crossref  mathscinet  zmath  elib
    60. T. Aspelmeier, A. J. Bray, M. A. Moore, “Complexity of Ising Spin Glasses”, Phys Rev Letters, 92:8 (2004), 087203  crossref  adsnasa  isi
    61. V. L. Girko, “The Circular Law. Twenty years later. Part III”, rand oper stoch equ, 13:1 (2005), 53  crossref  mathscinet  zmath
    62. V. L. Girko, “Thirty years of the ACE-Law and Stochastic Power Method”, rand oper stoch equ, 13:2 (2005), 153  crossref  mathscinet  zmath
    63. Theory Probab. Appl., 51:1 (2007), 42–64  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    64. Peter D. Hislop, Olivier Lenoble, “Basic properties of the current-current correlation measure for random Schrödinger operators”, J Math Phys (N Y ), 47:11 (2006), 112106  crossref  mathscinet  zmath  isi
    65. V. Janiš, “Incompleteness of the Thouless, Anderson, and Palmer mean-field description of the spin-glass phase”, Phys Rev B, 74:5 (2006), 054207  crossref  adsnasa  isi
    66. Friedrich Götze, Alexander N. Tikhomirov, Dmitry A. Timushev, “Rate of convergence to the semi-circle law for the Deformed Gaussian Unitary Ensemble”, centr eur j math, 5:2 (2007), 305  crossref  mathscinet  zmath  isi  elib
    67. Abel Klein, Peter Müller, “The conductivity measure for the Anderson model”, Zhurn. matem. fiz., anal., geom., 4:1 (2008), 128–150  mathnet  mathscinet  zmath  elib
    68. Hislop P.D., “Lectures on Random Schrodinger Operators”, Fourth Summer School in Analysis and Mathematical Physics: Topic in Spectral Theory and Quantum Mechanics, Contemporary Mathematics Series, 476, 2008, 41–131  isi
    69. Z. Burda, J. Duda, J. M. Luck, B. Waclaw, “Localization of the Maximal Entropy Random Walk”, Phys Rev Letters, 102:16 (2009), 160602  crossref  adsnasa  isi
    70. S. Suwanna, “Finite Trotter Approximation to the Averaged Mean Square Distance in the Anderson Model”, J Statist Phys, 2009  crossref  mathscinet  zmath  isi
    71. A. N. Tikhomirov, “The rate of convergence of the expected spectral distribution function of a sample covariance matrix to the Marchenko-Pastur distribution”, Sib Adv Math, 19:4 (2009), 277  crossref  mathscinet  elib
    72. Theory Probab. Appl., 54:1 (2010), 129–140  mathnet  crossref  crossref  mathscinet  isi
    73. J. Math. Sci. (N. Y.), 163:4 (2010), 328–351  mathnet  crossref  elib
    74. S. Ayadi, “Semicircle law for random matrices of long-range percolation model”, Random Operators and Stochastic Equations, 17:1 (2009), 1  crossref
    75. Terence Tao, Van Vu, “Random Matrices: the Distribution of the Smallest Singular Values”, GAFA Geom funct anal, 2010  crossref  isi
    76. Jean-Michel Combes, Francois Germinet, Peter D Hislop, “Conductivity and the current–current correlation measure”, J Phys A Math Theor, 43:47 (2010), 474010  crossref
    77. Bobkov S.G., Goetze F., Tikhomirov A.N., “On Concentration of Empirical Measures and Convergence to the Semi-Circle Law”, J. Theor. Probab., 23:3 (2010), 792–823  crossref  isi
    78. Abel Klein, Christian Sadel, “Absolutely continuous spectrum for random Schrödinger operators on the Bethe strip”, Math. Nachr, 2011, n/a  crossref
    79. V. B. Moscatelli, M. Thompson, “Estimates for the state density for ordinary differential operators with white Gaussian noise potential”, Proceedings of the Royal Society of Edinburgh: Section A Mathematics, 95:3-4 (2011), 263  crossref
    80. Tao T., Vu V., “Random Covariance Matrices: Universality of Local Statistics of Eigenvalues”, Ann. Probab., 40:3 (2012), 1285–1315  crossref  isi
    81. A. A. Naumov, “Limit theorems for two classes of random matrices with Gaussian elements”, J. Math. Sci. (N. Y.), 204:1 (2015), 140–147  mathnet  crossref  mathscinet
    82. F. Götze, A. A. Naumov, A. N. Tikhomirov, “Limit theorems for two classes of random matrices with dependent entries”, Theory Probab. Appl., 59:1 (2015), 23–39  mathnet  crossref  crossref  mathscinet  isi  elib
    83. Shen Zh., “An Improved Combes-Thomas Estimate of Magnetic Schrodinger Operators”, Ark. Mat., 52:2 (2014), 383–414  crossref  isi
    84. Meg Walters, Shannon Starr, “A note on mixed matrix moments for the complex Ginibre ensemble”, J. Math. Phys, 56:1 (2015), 013301  crossref
    85. Winfried Hochstättler, Werner Kirsch, Simone Warzel, “Semicircle Law for a Matrix Ensemble with Dependent Entries”, J Theor Probab, 2015  crossref
    86. F. Götze, A. A. Naumov, A. N. Tikhomirov, “Local semicircle law under moment conditions: Stieltjes transform, rigidity and delocalization”, Theory Probab. Appl., 62:1 (2018), 58–83  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    87. Sasha Sodin, “Fluctuations of interlacing sequences”, Zhurn. matem. fiz., anal., geom., 13:4 (2017), 364–401  mathnet  crossref
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:951
    Full text:339
    References:48
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019